Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS La Crosse, WI

May 24, 2007Richland County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 24, 2007, 4:39 PM CDT for Richland County, Vernon County, Wisconsin. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2007, 4:39 PM CDT (21:39 UTC)
Expired
May 24, 2007, 5:15 PM CDT
In force
36 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 67 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:06 PM CDTHAIL 0.753 W Hillsboro, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 242140
SVRARX
WIC103-123-242215-
/O.NEW.KARX.SV.W.0027.070524T2139Z-070524T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  NORTHEASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 515 PM CDT

* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM NEAR LA FARGE 
  TO NEAR BOSSTOWN...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHLAND CENTER AND COUNTY ROADS Z Z AND Q AROUND 440 PM...
  LA FARGE AND HIGHWAYS 80 AND 56 AROUND 445 PM...
  HIGHWAY 80 AND COUNTY C C AND HUB CITY AROUND 450 PM...
  WHITE CITY AND WILDCAT MOUNTAIN STATE PARK AROUND 455 PM...
  HILLSBORO AND MOUNT TABOR AROUND 500 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4373 9031 4329 9032 4322 9067 4372 9067

$$

MW
3 follow-up statements
000 
WWUS53 KARX 242151
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
451 PM CDT THU MAY 24 2007

WIC103-123-242215-
/O.CON.KARX.SV.W.0027.000000T0000Z-070524T2215Z/
VERNON WI-RICHLAND WI-
451 PM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR RICHLAND AND NORTHEASTERN VERNON COUNTIES...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ROCKTON...TO SABIN...TO HIGHWAY 171 AND COUNTY U...TO 
EXCELSIOR...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF VIROQUA 
TO 10 MILES NORTHWEST OF RICHLAND CENTER TO 17 MILES SOUTHWEST OF 
RICHLAND CENTER...MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 80 AND COUNTY Y AND COUNTY ROADS E AND Q AROUND 500 PM...
  HILLSBORO AND COUNTY ROADS Z Z AND Q AROUND 505 PM...
  RICHLAND CENTER AND HIGHWAYS 80 AND 56 AROUND 510 PM...
  HIGHWAY 80 AND COUNTY C C AND HUB CITY AROUND 515 PM...

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4373 9031 4329 9032 4322 9067 4372 9067

$$

MW
000 
WWUS53 KARX 242206
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT THU MAY 24 2007

WIC103-123-242215-
/O.CON.KARX.SV.W.0027.000000T0000Z-070524T2215Z/
VERNON WI-RICHLAND WI-
505 PM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR RICHLAND AND NORTHEASTERN VERNON COUNTIES...

AT 500 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DILLY TO GREENWOOD TO FIVE POINTS
TO BASSWOOD...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF
MAUSTON TO 15 MILES NORTH OF RICHLAND CENTER TO 9 MILES WEST OF
RICHLAND CENTER TO 8 MILES SOUTHWEST OF RICHLAND CENTER TO 12 MILES
SOUTHWEST OF RICHLAND CENTER...MOVING NORTHEAST AT 45 MPH.

ONE STORM WAS SHOWING ROTATION OVER EASTERN VERNON COUNTY NEAR 
BENDERS CORNERS.  ANOTHER SEGMENT OF THE STORM WAS SHOWING SIGNS OF
DAMAGING WINDS OVER SOUTHERN RICHLAND COUNTY...NEAR BASSWOOD AND 
BOAZ. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RICHLAND CENTER AND HIGHWAYS 80 AND 56 AROUND 510 PM...
  HIGHWAY 80 AND COUNTY C C AND HUB CITY AROUND 515 PM...

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4373 9031 4329 9032 4322 9067 4372 9067

$$

MW
000 
WWUS53 KARX 242217
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT THU MAY 24 2007

WIC103-123-242226-
/O.EXP.KARX.SV.W.0027.000000T0000Z-070524T2215Z/
VERNON WI-RICHLAND WI-
516 PM CDT THU MAY 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND AND NORTHEASTERN
VERNON COUNTIES EXPIRED AT 515 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER 
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. HOWEVER...GUSTY WINDS
UP TO 50 MPH ARE STILL POSSIBLE...ALONG WITH SMALL HAIL.  THE 
EASTERN PARTS OF RICHLAND COUNTY ARE THE MOST LIKELY TO SEE THIS. 

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4373 9031 4329 9032 4322 9067 4372 9067

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 24, 3:15 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT THU MAY 24 2007

.SHORT TERM...TODAY THROUGH SUNDAY

FORECAST CONCERNS FOCUS ON THE EXITING PCPN THIS EVENING...THEN THE
NEXT CHANCE FOR PCPN FRI NIGHT/SAT.

CURRENTLY...A COLD FRONT NEARLY BISECTS THE FORECAST AREA
NORTH-SOUTH...WITH 88-D IMAGERY INDICATING A BROKEN LINE OF
THUNDERSTORMS ALONG IT...AND AREAS OF SHOWERS WELL BEHIND IT. THE
FRONT WILL CONTINUE TO PUSH EAST THIS EVENING...SLIDING OVER MICH BY
06Z. THE PRECIPITATION WILL COME TO AN END FROM WEST TO EAST ACROSS
THE FORECAST AREA AS A RESULT. SOME INSTABILITY AND 0-3 KM SHEAR
WILL BRING A SEVERE WIND THREAT WITH SOME OF THE STORMS EARLY THIS
EVENING...BUT THOSE CHANCES WILL LIE TO THE EAST AND NORTHEAST OF
THE FORECAST AREA. WEAK HIGH PRESSURE OVER THE SOUTHERN/CENTRAL
PLAINS THEN LOOKS TO SLIDES ACROSS NORTHERN ILL BY FRI
AFTERNOON...BRINGING A BREAK FOR A DAY FROM THE WET CONDITIONS OF
THE PAST FEW DAYS.

FOR FRI NIGHT AND SAT...A 500 MB SHORTWAVE TROUGH WILL SPIN ACROSS
THE NORTHERN PLAINS...SLIDING ACROSS THE NORTHERN GREAT LAKES ON
SAT...THEN EXITING EAST SAT NIGHT. A SFC LOW WILL DEVELOP IN
RESPONSE TO THE UPPER LEVEL FORCING...WITH THE LOW MOVING ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY ON SAT...AND NORTH OF THE NORTHERN
GREAT LAKES SAT NIGHT/SUN. THE MODELS DIFFER WITH HOW QUICKLY THEY
BRING THIS SYSTEM THROUGH...WITH THE GFS STILL THE QUICKER MODEL AS
IT SLIDES THE COLD FRONT ACROSS THE MISSISSIPPI RIVER AT 18Z
SAT...WHILE THE NAM HANGS IT BACK ACROSS CENTRAL MN/IA AT THAT TIME.
THE 09Z SREF WOULD FAVOR THE GFS...WITH THE LATEST EC ALSO LEANING
TOWARD IT. THE UKMET MIMICS THE NAM. THE GFS HAS TRENDED A BIT
FASTER OVER ITS PAST COUPLE RUNS...WHILE THE NAM HAS REMAINED VERY
CONSISTENT. WITH MORE SUPPORT FOR THE SLIGHTLY FASTER SYSTEM...WILL
LEAN TOWARD IT...BUT NOT COMPLETELY.

SO...INITIALLY FOR FRI NIGHT...A WARM FRONT ASSOCIATED WITH THE
ADVANCING SYSTEM WILL MOVE NORTHEAST INTO IOWA/NORTHERN ILL BY 12Z
SAT. GOOD 850 MB THETA-E ADVECTION INDICATED ALONG AND NORTH OF THE
SFC BOUNDARY...WITH SOME FRONTOGENETIC RESPONSE IN THE 900:800 MB
LAYERS. IN ADDITION...A BRANCH OF THE LOW LEVEL JET/MOISTURE
TRANSPORT LOOKS TO SURGE NORTHEAST...ACROSS THE WARM FRONT OVERNIGHT
FRIDAY INTO SAT. THE GFS IS STRONGER WITH THIS LOW LEVEL
FORCING...WHICH RESULTS IN MORE QPF NORTH OF THE WARM FRONT COMPARED
TO THE NAM. THE NAM DOES HAVE THIS THOUGH...ALTHOUGH WEAKER AND NOT
AS MUCH QPF. BELIEVE THERE IS ENOUGH FORCING/MOISTURE RETURN THAT
SMALL POPS ARE WARRANTED ACROSS THE SOUTHERN TIER OF THE FORECAST
AREA. ONGOING FORECAST ALREADY HAS THIS COVERED...BUT WILL MAKE SOME
MINOR ADJUSTMENTS TO THE AREAL EXTENT.

ON SAT...THE COLD FRONT WILL MARCH INTO THE REGION DURING THE
MORNING...LIKELY EXITING EAST OF THE FORECAST AREA DURING THE
EVENING. THE LOW LEVEL MOISTURE TRANSPORT WILL STILL BE GOOD OUT
AHEAD OF THE FRONT...WITH SFC PW/S AROUND 1.25 INCHES. CLOUDS
ASSOCIATED WITH THE PCPN NORTH OF THE WARM FRONT WILL CUT INTO THE
POTENTIAL INSTABILITY FOR THE COLD FRONT TO TAP INTO. THE NAM
INDICATES MUCH MORE CAPE THAN THE GFS...AS IT PRODUCED LESS QPF
NORTH OF THE WARM FRONT...AND LESS CLOUD. FEEL THIS IS OVER
DONE...AND SOMETHING CLOSER TO THE 1000 J/KG IN MUCAPE MORE
REASONABLE //ALA THE GFS// FOR SAT AFTERNOON. THE CLOUDS AND PCPN
WILL ALSO LIKELY SLOW DOWN THE NORTHWARD ADVANCEMENT OF THE WARM
FRONT...WITH THE MODELS GENERALLY TAKING IT INTO NORTHCENTRAL MN AND
SOUTHERN WI. WIND SHEAR LOOKS PRETTY GOOD ALONG BOTH SFC
BOUNDARIES...ESPECIALLY IN THE 0-3 KM LAYER WITH AROUND 40 KTS
INDICATED. SO...EXPECT CONTINUED DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THROUGHOUT SAT...WITH THE WARM FRONT LIKELY SERVING AS
THE BEST FOCUS RATHER THAN THE COLD FRONT. IN ADDITION...THERE WILL
BE A SEVERE THREAT...ESPECIALLY IN THE VICINITY OF THE WARM FRONT.

FOR SAT NIGHT/SUN...THE PCPN CHANCES WILL END SAT EVENING AS THE
SYSTEM EXITS EAST...ALLOWING FOR A SFC HIGH TO BUILD IN FROM THE
NORTHERN PLAINS.

OVERALL...THE PCPN WILL COME TO AN END THIS EVENING...WITH DRIER
CONDITIONS FOR FRI. THE SHOWER/STORM THREAT RETURNS OVERNIGHT ON
FRI...WITH SAT LOOKING LIKE A WET DAY. SOME SEVERE WEATHER LOOKS
POSSIBLE AT THE MOMENT ON SAT...ESPECIALLY WE CAN BUILD SOME
INSTABILITY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

ZONAL UPPER LEVEL FLOW LOOKS TO CONTINUE THROUGH THE NEW WORK
WEEK...WITH A 500 MB SHORTWAVE TROUGH MOVING THROUGH THE FLOW TOWARD
THE REGION. THE MODELS HAVE FAIRLY SIMILAR TIMING ON THIS
FEATURE...BRINGING IT THROUGH TUES NIGHT/WED...WITH THE GFS SLIGHTLY
SLOWER THAN THE EC. THE BIGGER MODEL DIFFERENCES ARISE WITH THE
STRENGTH OF THIS SYSTEM...WITH THE GFS DEVELOPING A MUCH
SHAPER...STRONGER SHORTWAVE COMPARED TO THE EC. THE SREF/S SPEED IS
MORE COMPARABLE WITH THE GFS...BUT MIMICS THE EC/S STRENGTH MORE.
EITHER WAY...A COLD FRONT WOULD ACCOMPANY THE UPPER LEVEL
FEATURE...SLIDING ACROSS THE AREA TUES/WED. A GOOD SOUTHERLY FETCH
OF MOISTURE INTO THE FRONT WOULD HELP IT SPARK SHOWERS/STORMS ALONG
AND BEHIND IT. DEPENDING ON WHEN THE FRONT MOVES THROUGH...THERE
COULD BE SOME SEVERE POTENTIAL...WITH INSTABILITY BUILDING AHEAD OF
THE FRONT...AND GOOD WIND SHEAR ALONG AND BEHIND IT. UNLIKE THE SLOW
EASTWARD PROGRESS OF THE COLD FRONT THAT AFFECTED THE AREA YESTERDAY
AND TODAY...THE UPPER LEVEL FLOW SHOULD MOVE THIS PROGGED FRONT
THROUGH FAIRLY QUICKLY. PRIOR TO THE HEART OF THIS SYSTEM
THOUGH...BOTH THE EC AND GFS HINT AT A WARM FRONT DEVELOPING FROM
THE CENTRAL PLAINS INTO ILL ON MONDAY...ADVANCING NORTHWARD THROUGH
THE AREA MON NIGHT/TUESDAY. THE TAP TO GULF MOISTURE WILL ALREADY BE
IN PLACE BY THEN...RIDING UP OVER THE WARM FRONT AND LEADING TO
CHANCES OF SHOWERS/STORMS ALONG AND NORTH OF THE FRONT. ON
THU...HIGH PRESSURE THEN LOOKS TO BUILD IN BEHIND THIS DEPARTING
SYSTEM. SO...A SHOWERY AND STORMY PERIOD CURRENTLY LOOKS ON TAP FOR
MUCH OF THE NEW WORK WEEK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RIECK
Hazardous weather outlook, May 24, 10:23 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1023 AM CDT THU MAY 24 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-251100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1023 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT SLOWLY MOVING THROUGH THE AREA TODAY WILL CONTINUE TO
TRIGGER MORE SHOWERS AND THUNDERSTORMS. ON GOING SHOWERS ACROSS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA WILL LIKELY MINIMIZE THE RISK
OF SEVERE WEATHER TODAY...BUT AHEAD OF THIS FRONT STRONGER STORMS
MAY DEVELOP BY EARLY AFTERNOON. AT THIS TIME...THE MAIN SEVERE
WEATHER THREAT LOOKS TO BE DAMAGING WINDS.

AREAS WEST OF A OELWEIN...DECORAH IOWA TO WINONA MINNESOTA LINE
ARE THE LEAST LIKELY TO HAVE ANY SEVERE THUNDERSTORMS TODAY.
JUST EAST OF THERE STORMS ARE POSSIBLE FROM 11 AM TO 2 PM...
AND FROM 1 PM TO 6 PM ACROSS THE REST OF WESTERN AND CENTRAL
WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY ACROSS THE ENTIRE AREA AS
ANOTHER AREA OF LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE
REGION. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE DURING THE
AFTERNOON AND EVENING. AT THIS TIME...THE MAIN SEVERE WEATHER
THREAT LOOKS TO BE DAMAGING WINDS AND LARGE HAIL.

A FEW THUNDERSTORMS MAY OCCUR FROM MEMORIAL DAY THROUGH WEDNESDAY
AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
IT IS STILL TOO EARLY TO DISCERN THE SEVERE THREAT WITH ANY OF THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...MAINLY OVER PARTS OF
WESTERN AND CENTRAL WISCONSIN. SPOTTERS ACROSS THE REGION MAY BE
NEEDED SATURDAY AFTERNOON AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA/BROOKS

In the hours before

Local storm report, May 24, 11:56 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 AM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     5 NNE LA CRESCENT       43.90N 91.27W
05/23/2007                   LA CROSSE          WI   NWS EMPLOYEE

            DAMAGE ON NORTHERN TIP OF FRENCH ISLAND IN AND NEAR
            NELSON COUNTY PARK JUST NORTHWEST OF LA CROSSE MUNI
            AIRPORT. NUMEROUS TREES DOWN IN THE 10 TO 18 INCH
            DIAMETER RANGE LAYING SOUTH TO NORTH. BOAT FLIPPED AND
            DOCKS DAMAGED AT RESIDENCES ON NORTHERN EXTENT OF
            LAKESHORE DRIVE. ALSO REPORTED BY TRAINED SPOTTER. ASOS
            REPORTED 52 MPH GUST AT 811 PM 1 NMI SE.

&&

DB
Local storm report, May 24, 11:58 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 AM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     4 N BYRON               44.09N 92.65W
05/23/2007  M48.00 MPH       OLMSTED            MN   TRAINED SPOTTER

0600 PM     TSTM WND GST     ORONOCO                 44.16N 92.54W
05/23/2007  M38.00 MPH       OLMSTED            MN   TRAINED SPOTTER

0603 PM     TSTM WND GST     2 N ORONOCO             44.19N 92.54W
05/23/2007  E55.00 MPH       OLMSTED            MN   TRAINED SPOTTER

            ALONG HIGHWAY 52 ON COUNTY LINE.

0605 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/23/2007  M45.00 MPH       OLMSTED            MN   ASOS

0607 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/23/2007  M40.00 MPH       OLMSTED            MN   BROADCAST MEDIA

            MEASURED BY SCHOOL NET AT WILLOW CREEK MIDDLE SCHOOL.
            REPORTED BY KIMT TELEVISION.

0611 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/23/2007  E40.00 MPH       OLMSTED            MN   TRAINED SPOTTER

            ALSO PEA SIZE HAIL REPORTED.

0612 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/23/2007  E48.00 MPH       OLMSTED            MN   TRAINED SPOTTER

            REPORTED ON NORTHWEST SIDE OF TOWN.

0625 PM     TSTM WND DMG     ZUMBRO FALLS            44.29N 92.43W
05/23/2007                   WABASHA            MN   AMATEUR RADIO

            FEW TREES DOWN ALONG HIGHWAY 63.

0640 PM     FLOOD            AUSTIN                  43.67N 92.97W
05/23/2007                   MOWER              MN   BROADCAST MEDIA

            OVER AN INCH OF RAIN IN 30 MINUTES HAS CAUSED SOME STREET
            FLOODING IN CITY. REPORTED BY KAAL TV.

0640 PM     HAIL             4 SSW DORCHESTER        43.41N 91.55W
05/23/2007  E0.88 INCH       ALLAMAKEE          IA   PUBLIC

0643 PM     TSTM WND GST     NELSON                  44.42N 92.00W
05/23/2007  E40.00 MPH       BUFFALO            WI   FIRE DEPT/RESCUE

            PEA SIZE HAIL ALSO REPORTED.

0653 PM     TSTM WND DMG     4 NW MODENA             44.49N 91.86W
05/23/2007                   BUFFALO            WI   PUBLIC

            HIGH WINDS REPORTED WITH A FENCE BLOWN DOWN.

0715 PM     TSTM WND DMG     ELEVA                   44.58N 91.47W
05/23/2007                   TREMPEALEAU        WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. REPORTED BY WI STATE PATROL
            AND COUNTY SHERIFF DEPT.

0810 PM     TSTM WND DMG     5 NNE LA CRESCENT       43.90N 91.27W
05/23/2007                   LA CROSSE          WI   NWS EMPLOYEE

            DAMAGE ON NORTHERN TIP OF FRENCH ISLAND IN AND NEAR
            NELSON COUNTY PARK JUST NORTHWEST OF LA CROSSE MUNI
            AIRPORT. NUMEROUS TREES DOWN IN THE 10 TO 18 INCH
            DIAMETER RANGE LAYING SOUTH TO NORTH. BOAT FLIPPED AND
            DOCKS DAMAGED AT RESIDENCES ON NORTHERN EXTENT OF
            LAKESHORE DRIVE. ALSO REPORTED BY TRAINED SPOTTER. ASOS
            REPORTED 52 MPH GUST AT 811 PM 1 NMI SE.

0811 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
05/23/2007  M52.00 MPH       LA CROSSE          WI   ASOS

            REPORTED AT LA CROSSE MUN. AIRPORT

0848 PM     HEAVY RAIN       AUSTIN                  43.67N 92.97W
05/23/2007  M1.46 INCH       MOWER              MN   BROADCAST MEDIA

            REPORTED BY KAAL TELEVISION.

0945 PM     TSTM WND DMG     3 NNW STEUBEN           43.22N 90.88W
05/23/2007                   CRAWFORD           WI   TRAINED SPOTTER

            TWO TREES DOWN OVER ROAD

0948 PM     TSTM WND DMG     VIROQUA                 43.56N 90.89W
05/23/2007                   VERNON             WI   EMERGENCY MNGR

            TREE DOWN ON POWER LINE

0948 PM     TSTM WND DMG     WEST PRAIRIE            43.46N 91.02W
05/23/2007                   VERNON             WI   EMERGENCY MNGR

            FEW TREES DOWN ON A POWER LINE

0948 PM     TSTM WND DMG     READSTOWN               43.45N 90.76W
05/23/2007                   VERNON             WI   EMERGENCY MNGR

            ONE TREE DOWN

1021 PM     TSTM WND DMG     ELROY                   43.74N 90.27W
05/23/2007                   JUNEAU             WI   LAW ENFORCEMENT

            ONE 5-6 INCH DIAMETER TREE DOWN

1034 PM     TSTM WND DMG     MAUSTON                 43.80N 90.08W
05/23/2007                   JUNEAU             WI   LAW ENFORCEMENT

            PART OF 8 INCH DIAMETER TREE DOWN ON VEHICLE

&&

DB
Local storm report, May 24, 12:18 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND DMG     WEST PRAIRIE            43.46N 91.02W
05/23/2007                   VERNON             WI   EMERGENCY MNGR

            FEW TREES DOWN ON A POWER LINE

&&

DB
Local storm report, May 24, 2:18 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
218 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND GST     VOLK FIELD              43.93N 90.27W
05/24/2007  M58 MPH          JUNEAU             WI   AWOS

&&

SHEA
Local storm report, May 24, 3:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT THU MAY 24 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     2 SW BROOKS             43.80N  89.66W
05/24/2007                   ADAMS              WI   LAW ENFORCEMENT

            TREES DOWN ON FERN AVE EAST OF COUNTY B. ALSO POWER
            LINES DOWN NEAR INTERSECTION OF COUNTY G AND A.

&&

DB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:28 PM CDTSevere Thunderstorm WarningARXCrawford30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.